Jump to content

Photo

Problem Returning To Dan's Regimen: Seborrheic Dermatitis

seb seborrheic dermatitis regimen redness itching hydrocortisone micanozole

3 replies to this topic

#1 SebDermQuestioner

SebDermQuestioner

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 31-August 13

Posted 31 August 2013 - 05:50 AM

Hello, about a year ago I went on Dan's Regimen and it really cleared up my skin, almost completely. I enjoyed the clear skin for a couple of months at which point it became harder for me to keep to the rigorous schedule i used to keep for the regimen (I began to miss a day here and there, and eventually a few days at a time, until I was doing it once a day every so often). This intermittent use of the Regimen kept going through this most recent summer but I wasn't getting the results I wanted. 

 

I decided to keep to the regimen more strictly as I had begun to only do it once a day, at night. I began doing it twice a day, using a full two pumps. I'm not sure whether I developed Seborrheic Dermatitis (Seb Derm) before or after I had begun to do the regimen twice a day, but my face suddenly became enflamed, very red and itchy, and very dry. At this point I decided to cut out the use of BP and just stick to washing my face with a gentle cleanser, rubbing jojoba oil in to get rid of the flakiness, and then finishing off with a hefty amount of Dan's moisturizer. This seemed to calm down the symptoms of my seb derm (at the time I hadn't been diagnosed and didn't know what it was). So I thought that I could ease back into the Regimen, starting slowly. I used a little over half a pump, and that night was hell. My skin was burning, itchy beyond relief. I ended up scratching up the areas affected by seb derm in my sleep, causing it to become infected (weeping yellow liquid/crusting yellow). At this point I went to see a dermatologist who diagnosed me with seb derm and gave me a 1% hydrocortisone/2% miconazole cream, and it's been about a week and my symptoms seem to be clearing off (save for some flakiness around where i apply the hydrocortisone). My dermatologist instructed me not to use a moisturizer until my symptoms cleared off, but I couldn't help it as I had functions to attend and the flakiness was very distracting. I've not used moisturizer for the past two days, and I think my skin has lost a lot of its scaliness, but continues to flake a little bit.

Anyway, my question is, was my reaction to the BP the cause of my seb derm, or did my seb derm cause my skin to react so violently to the BP. And also, will I ever be able to go back to the Regimen normally? And for any Seb Derm experts out there. What do I do to combat flaking skin that seems to be caused by the hydrocortisone/miconazole cream?

Also: My dermatologist told me my seb derm could have flared up due to stress and fatigue, which makes sense to me.



#2 AyeAye

AyeAye

    Veteran Member

  • Moderators
  • Posts & Likes
    Posts: 1,842
    Gallery Images: 30
    Likes: 852
About Me
  • Gender:Female
  • Location:Australia
  • Interests:Boxing, cycling, reading, learning to speak french (tres mal), public speaking, bush walking/hiking, chocolate - well actually food in general, and perfect skin.... gazing admiringly at people's perfect skin.
  • Joined: 08-September 11

Achievements

     

Posted 01 September 2013 - 08:09 AM

I have no personal experience with seb derm so can't help you, but did you ask these same questions with your derm? And what did they say?

After remaining clear for around 1.5 years following DKR (The Regimen), in March 2013 I decided to change to Epiduo.  I use a pea size amount of epiduo each night, followed by a layer of topical antibiotic (Eryacne). I also apply Eryacne every morning and moisturise twice a day. After switching to Epiduo from the regimen I found that it took a good 3 months to get back to being perfectly clear again and now I might get one small pimple appear per month.  I can live with that smile.png

I started following Dan's Regimen in September 2011 after suffering with acne for 20 years or so. I followed the Regimen instructions exactly and became 100% clear within 9-11 weeks. In December 2011 and after being consistently clear for over a month, I started to slowly reduce the amount of BP I used until I was only applying BP at night. My skin still remained clear however I sometimes switched to applying BP twice a day for a few days (perhaps once a month) if I felt a few under skin bumps starting to come up. I used acne.org products (including AHA and jojoba oil) and sometimes cetaphil moisturiser at night if I felt my skin was especially dry.  In the gallery I show my week by week progress following the regimen.


#3 underneath32

underneath32

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 200
    Likes: 67
About Me
  • Gender:Male
  • Interests:I have realized that the past and future are real illusions, that they exist in the present, which is what there is and all there is - Alan Watts
  • Joined: 31-March 13

Posted 01 September 2013 - 08:45 AM

I have read from numerous sources that BP can cause Seborrheic Dermatitis. There are threads on here that talk about the condition and there are members who have their own treatments that they swear by. I would recommend following your dermatologist instructions and not moisturise and use the prescribed creams in the mean time. Unfortunately if you still suffer from acne, however are having reactions to your BP you need to find the right balance between how often you us your BP (perhaps every second night). It could have just been that your skin was still irritated from the serb derm that your had inflamed reaction, so make sure that when you use BP your skin has calmed down. Hope this helps 



#4 Brandy

Brandy

    Senior Member

  • Regimen Assistance
  • Posts & Likes
    Posts: 20,209
    Likes: 229
About Me
  • Gender:Not Telling
  • Joined: 27-February 05

Achievements

     

Posted 01 September 2013 - 01:43 PM

I've never heard of bp causing seb derm. I'd suggest asking your doctor/dermatologist, as the majority of our info here is acne related and doesn't really include seb derm.

 

Good luck!







We're all in this together.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users